Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 374, NWS Jackson, MS

October 13, 2014Franklin Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Oct 13, 2014, 11:34 AM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2014, 11:34 AM CDT (16:34 UTC)
Expired
Oct 13, 2014, 12:15 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin Parish, LA, Richland Parish, LA

The radar

The Ft Polk radar (KPOE), 168 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 12:04 PM CDTTSTM WND DMGRayville, LATREES AND POWER LINES DOWN ACROSS THE PARISH.
Oct 13, 12:10 PM CDTTSTM WND DMG3 E Rayville, LASEVERAL TREES SNAPPED ALONG I-20

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 7:08 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1002 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WUUS54 KJAN 131634
SVRJAN
LAC041-083-131715-
/O.NEW.KJAN.SV.W.0374.141013T1634Z-141013T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1134 AM CDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  RICHLAND PARISH IN NORTHEAST LOUISIANA...

* UNTIL 1215 PM CDT

* AT 1134 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MONROE TO 14 MILES SOUTHWEST OF BUCKNER...AND MOVING
  EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BUCKNER AROUND 1150 AM CDT.
  LIDDIEVILLE AND ALTO AROUND 1155 AM CDT.
  ARCHIBALD AND RAYVILLE AROUND 1205 PM CDT.
  WINNSBORO AROUND 1210 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BASKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3238 9201 3254 9189 3252 9185 3257 9181
      3256 9175 3261 9172 3261 9167 3267 9163
      3210 9171 3207 9192 3208 9192 3210 9187
      3216 9190 3217 9199 3219 9199 3220 9201
      3227 9200 3228 9204
TIME...MOT...LOC 1634Z 254DEG 29KT 3250 9205 3216 9208

HAIL...0.75IN
WIND...60MPH

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 10:44 AM CDT, 50 minutes earlier.

Area forecast discussion, Oct 13, 10:44 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT MON OCT 13 2014

..SEVERE STORMS EXPECTED LATER TODAY INTO THIS EVENING...

.UPDATE...EXPECTED SEVERE WEATHER EVENT STILL LOOKS TO OCCUR BUT
TIMING HAS BEEN MOVED UP JUST A FEW HOURS THAN HOW IT LOOKED OVER
THE WEEKEND. THE SQUALL LINE IS KNOCKING ON OUR WESTERN DOORSTEP AS
I TYPE WITH SOME WARM ADVECTION SHOWERS/STORMS BEGINNING TO DEVELOP
AHEAD OF THIS LINE IN VARIOUS PARTS OF THE CWA. THE MAIN CONCERN
CONTINUES TO BE WITH THE DAMAGING WIND POTENTIAL(A WIDESPREAD TYPE
OF EVENT) WITH THE LINE. 0-3KM SHEAR VECTORS CONTINUE TO ORIENTED
SOUTHWEST TO NORTHEAST SO ANY PORTION OF THE LINE/BOWING SEGMENT
THAT PUSHES THAT DIRECTION WILL HAVE A BETTER CHANCE OF PRODUCING
STRONGER WINDS/TORNADOES. TORNADOES WILL CONTINUE TO BE A CONCERN
BUT BACKING OF WINDS IN THE 10-20KFT RANGE WILL BRING SOME
UNCERTAINTY AS TO HOW BIG OF A THREAT THIS REALLY IS.
HOWEVER...GIVEN 300-400M2/S2 HELICITIES RIGHT AHEAD OF THE LINE AND
ACTIVITY DEVELOPING IN PEAK HEATING...THIS IS STILL A CONCERN. FLASH
FLOOD WATCH REMAINS VALID FOR THE DELTA. FLOODING IS NOT A BIG
CONCERN AS THE LINE SHOULD MOVE FAIRLY QUICKLY BUT GIVEN RECENT
RAINS IN THE DELTA...THIS ADDITIONAL RAIN WONT HELP ANY ISSUES.

WINDS ARE ALREADY PRETTY WINDY IN THE DELTA WITH SOME SUSTAINED
WINDS AROUND 20-25MPH AND GUSTS TO 30MPH. WILL KEEP THE WIND
ADVISORY IN TACK FOR GRADIENT WIND AHEAD OF THE LINE. REST OF THE
FORECAST IS IN DECENT SHAPE AND MADE SOME ADJUSTMENTS BASED ON
CURRENT TRENDS. TEMPERATURES ARE RUNNING IN THE UPPER 70S AND LOWER
80S ALREADY THIS MORNING THANKS TO STRONG SOUTHERLY WINDS. MANY
LOCATIONS WILL EASILY REACH THE MID AND UPPER 80S...ESPECIALLY
FURTHER EAST AND ANY LOCATION THAT CAN SEE ANY BREAKS IN THE CLOUDS
AND SEE BETTER INSOLATION. /28/

&&

.AVIATION...ISSUES THIS MORNING AND AHEAD OF THE SQUALL LINE WILL BE
WITH MVFR CEILINGS AND STRONG SUSTAINED WINDS AND GUSTS. LOOK FOR
THE CEILINGS TO IMPROVE TO VFR...BUT COULD BOUNCE BACK TO MVFR AT
TIMES. S/SE WINDS WILL BE SUSTAINED AT 17-25 KTS WITH GUSTS OF
30-35KTS. HIGHEST GUSTS WILL BE ACROSS THE MS DELTA (GLH/GWO). LOOK
FOR THE SQUALL LINE TO BE TIMED EASIER...BUT THE DEVELOPMENT OF
PRE-LINE ACTIVITY WILL BE MUCH TOUGHER TO TIME. SEVERE STORMS ARE
EXPECTED SO HIGHER END WINDS/SITE RESTRICTIONS ARE POSSIBLE WHEN
IMPACTED BY A STORM. /CME/

&&

.PREV DISCUSSION... /ISSUED 438 AM CDT MON OCT 13 2014/

.SHORT TERM...TODAY THROUGH TONIGHT...SEVERE STORMS ARE LIKELY TODAY
ACROSS THE ARKLAMISS. A DEEP UPPER TROUGH AND ASSOCIATED SURFACE
LOW/COLD FRONT EXTEND ACROSS THE SOUTHERN PLAINS EARLY THIS MORNING
AND WILL CONTINUE TO MOVE EAST AND WILL EXTEND FROM ARKANSAS INTO
LOUISIANA BY EARLY AFTERNOON. THE WIND FIELDS WILL INCREASE LATER
THIS MORNING OUT AHEAD OF THE BOUNDARY WITH 40-50KTS AT H850 IN THE
DELTA. THE GFS CONTINUES TO SUGGEST 40-50KTS OF BULK SHEAR AND 0-3
STORM RELATIVE HELICITIES VALUES RANGING FROM 350-450 M^2/S^2. THE
MODELS SUGGEST PLENTY OF INSTABILITY WITH 6.5-7.0 C/KM LAPSE RATES
AND ML CAPES OF 1200-1600 J/KG. THERE WILL ALSO BE PLENTY OF
MOISTURE WITH PWATS AROUND 1.8-2.0 INCHES AND DEWPOINTS UP NEAR 70
DEGREES ALONG OUT AHEAD OF THE BOUNDARY. WITH ALL OF THIS SAID IT
CONTINUES TO LOOK LIKE THE POTENTIAL FOR A QLCS WITH BOW ECHOES AND
SOME SUPERCELLS ACROSS MUCH OF THE AREA THIS AFTERNOON THROUGH THE
EVENING. SPC HAS UPGRADED THE DELTA PORTIONS OF THE AREA TO A
MODERATE RISK WITH A 10% HATCHED TORNADO AREA. DUE TO THIS HAVE
UPGRADED OUR GRAPHICASTS AND HWO TO A HIGH THREAT CATEGORY FOR MUCH
OF THE DELTA.

OTHER IMPACTS TO THE AREA WILL BE GRADIENT WINDS OUT AHEAD OF THE
FRONT WITH GUSTS TO NEAR 40MPH POSSIBLE IN THE DELTA SO A WIND
ADVISORY HAS BEEN ISSUED FOR THESE AREAS. HAVE ALSO ISSUED A FLASH
FLOOD WATCH FOR THE NORTHERN PORTIONS OF THE AREA WHERE 3-4 INCHES
OF RAIN HAS ALREADY FALLEN AND SOME OF THE SAME AREAS COULD RECEIVE
ANOTHER 2-4 INCHES OF RAINFALL THIS AFTERNOON AND EVENING.

THE SEVERE RISK WILL SHIFT TO AREAS ALONG AND EAST OF THE I-55
CORRIDOR BY 6PM OR SO AND EVENTUALLY END BY LATE EVENING AS THE
BOUNDARY MOVES EAST OF OUR AREA. SOME SHOWERS WILL LINGER IN THE
EAST DURING THE EARLY OVERNIGHT HOURS ALONG WITH COOLER TEMPERATURES
FILTERING IN BEHIND THE BOUNDARY. /15/

LONG TERM...TUESDAY THROUGH THIS WEEKEND...THE SYSTEM DRIVING
THUNDERSTORM PRODUCTION TODAY INTO TONIGHT WILL CLOSE OFF IN THE
UPPER LEVELS...WITH THE SOUTHERN EXTENT OF THE CLOSED LOW SLOWLY
PASSING EAST ACROSS THE REGION TUESDAY THROUGH AT LEAST MIDDAY
WEDNESDAY. THE PACIFIC-TYPE COLD FRONT ASSOCIATED WITH THIS SYSTEM
WILL HAVE CLEARED TO THE EAST OF OUR REGION BY DAYBREAK WEDNESDAY
BUT THERE SHOULD BE ENOUGH MID LEVEL MOISTURE WRAPPING AROUND THE
CLOSED LOW TO BRING A RISK FOR A FEW SHOWERS TO AT LEAST NORTHERN
ZONES THROUGH THE DAY. THESE CLOUDS WILL ALSO HELP HOLD HIGH
TEMPERATURES SOME 5-10 DEGREES BELOW NORMAL...WHICH WILL BE A
WELCOME CHANGE IN COMPARISON TO HEAT WE HAVE BEEN EXPERIENCING
LATELY.

ANY SHOWERS ON WEDNESDAY SHOULD BE LIMITED TO THE GOLDEN TRIANGLE
AREA WHILE SUNSHINE WILL BE MORE IN ABUNDANCE FOR THE ENTIRE REGION.
TEMPERATURES WILL BE CREEPING BACK TOWARD NORMAL LEVELS...BUT STILL
PLEASANT.

FURTHER MODERATION OF TEMPERATURES IS ANTICIPATED THROUGH THE REST
OF THE WEEK AS THE CLOSED LOW PULLS AWAY AND THE NORTHERN EDGE OF
SUBTROPICAL RIDGING ENCROACHES FROM THE SOUTH. TEMPERATURES WILL
WARM BACK TO AT LEAST SLIGHTLY ABOVE NORMAL LEVELS ONCE AGAIN. MODEL
CONSENSUS SHOWS POTENTIAL FOR A WEAK FRONT TO COME INTO THE AREA
SOMETIME THIS WEEKEND...WITH THE BOUNDARY PERHAPS HANGING AROUND TO
SPUR SOME SHOWERS AND STORMS BY EARLY NEXT WEEK. AT THIS POINT THE
ODDS OF RAIN IN LATTER PORTION OF THE 7 DAY FORECAST ARE TOO LOW TO
INCLUDE MUCH OFFICIAL MENTION. /BB/

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       89  60  69  48 /  93  98  18   7
MERIDIAN      89  64  69  49 /  66  98  31  11
VICKSBURG     87  56  72  46 / 100  64  14   5
HATTIESBURG   90  67  74  50 /  65  98  18   4
NATCHEZ       87  54  70  48 / 100  83   9   4
GREENVILLE    86  57  70  50 / 100  63  28  11
GREENWOOD     86  58  66  49 / 100  87  30  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>027-034>036-040>042.

     FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
     025>037-040>042.

LA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-015.

     FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009.

AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

     FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.

&&

28/CME/15/BB
Hazardous weather outlook, Oct 13, 5:04 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CDT MON OCT 13 2014

ARZ074-075-LAZ007>009-015-MSZ018-019-025-027-034>036-040>042-
141015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-
504 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...HIGH
TIMING...TODAY

FLOODING
THREAT...LIMITED
TIMING...TODAY

NON THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TODAY

WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY
BETWEEN 12 AND 6 PM AS A SQUALL LINE PUSHES INTO AND THROUGH THE
AREA. DAMAGING WINDS IN EXCESS OF OF 75 MPH ALONG WITH A FEW TORNADOES
AND LARGE HAIL ARE EXPECTED.

WINDY CONDITIONS WILL ALSO EXIST AHEAD OF THE SQUALL LINE WITH
SUSTAINED WINDS AROUND 25 MPH AND GUSTS OF 30 TO 40 MPH.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA WITH 2-4 INCHES
OF RAINFALL POSSIBLE THIS AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ026-028>033-037-141015-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
504 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY
BETWEEN 3 AND 10 PM AS A SQUALL LINE PUSHES THROUGH THE AREA. DAMAGING
WINDS IN EXCESS OF OF 60 MPH ALONG WITH A FEW TORNADOES AND LARGE HAIL
ARE EXPECTED.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA WITH 2-4 INCHES
OF RAINFALL POSSIBLE THIS AFTERNOON AND EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

MSZ038-039-043>046-048>059-061>066-072>074-141015-
WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
504 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY BETWEEN 3
AND 10 PM AS A SQUALL LINE PUSHES THROUGH THE AREA. DAMAGING WINDS IN
EXCESS OF OF 60 MPH ALONG WITH A FEW TORNADOES AND LARGE HAIL ARE
EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ016-023>026-MSZ047-060-141015-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-ADAMS-
504 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY BETWEEN 12
AND 6 PM AS A SQUALL LINE PUSHES INTO AND THROUGH THE AREA. DAMAGING
WINDS IN EXCESS OF OF 60 MPH ALONG WITH A FEW TORNADOES AND LARGE
HAIL ARE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

15

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:35 AM CDTFlash Flood WatchJANEast Carroll, Morehouse, West Carroll15 hr
Oct 13, 11:01 AM CDTSevere Thunderstorm WarningJANMorehouse74 min
Oct 13, 11:30 AM CDTTornado WarningJANMorehouse45 min
Oct 13, 12:07 PM CDTTornado WarningJANMorehouse, West Carroll53 min
Oct 13, 12:09 PM CDTTornado WarningJANMorehouse, Richland, West Carroll66 min
Oct 13, 12:12 PM CDTSevere Thunderstorm WarningJANEast Carroll, Franklin, Madison, Richland, Tensas48 min
Oct 13, 12:41 PM CDTTornado WarningJANEast Carroll, West Carroll64 min
Oct 13, 12:42 PM CDTTornado WarningJANEast Carroll48 min
Oct 13, 12:47 PM CDTSevere Thunderstorm WarningJANMadison, Tensas58 min
Oct 13, 1:18 PM CDTSevere Thunderstorm WarningJANMadison, Tensas42 min
Oct 13, 1:33 PM CDTSevere Thunderstorm WarningJANTensas42 min
Oct 13, 1:47 PM CDTSpecial Weather StatementJANCatahoula, Concordia43 min
Oct 13, 2:01 PM CDTSevere Thunderstorm WarningJANMadison44 min
Oct 13, 2:11 PM CDTSevere Thunderstorm WarningJANTensas64 min
Oct 13, 2:15 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.